Alert archive / Indiana / Wind Advisories in 2024
Wind Advisory 3, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Sep 26, 2024, 2:21 PM EDT for 11 counties in Indiana. It took effect at Sep 27, 2024, 2:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2024, 2:21 PM EDT (18:21 UTC)
- In effect from
- Sep 27, 2024, 2:00 PM EDT
- Expired
- Sep 27, 2024, 11:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
Counties Blackford County, IN, Cass County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Miami County, IN, Pulaski County, IN, Wabash County, IN, Wells County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 70 km from the middle of the area, began a volume at 18:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
349 WWUS73 KIWX 261821 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 221 PM EDT Thu Sep 26 2024 INZ013-015-020-022>026-032>034-271000- /O.NEW.KIWX.WI.Y.0003.240927T1800Z-240928T0300Z/ Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells- Grant-Blackford-Jay- Including the cities of Grissom AFB, Rochester, Huntington, Bluffton, Gas City, Montpelier, Monon, Portland, Peru, Upland, Wabash, Hartford City, Medaryville, Dunkirk, Ossian, Roanoke, Mexico, Francesville, Logansport, Monticello, Brookston, Akron, Royal Center, North Manchester, Marion, and Winamac 221 PM EDT Thu Sep 26 2024 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM EDT FRIDAY... * WHAT...Northeast winds 20 to 30 mph with gusts in excess of 45 mph expected. * WHERE...A portion of northern Indiana. * WHEN...From 2 PM to 11 PM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Steinwedel
3 follow-up statements
121 WWUS73 KIWX 270913 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 513 AM EDT Fri Sep 27 2024 INZ013-015-020-022>026-032>034-272115- /O.CON.KIWX.WI.Y.0003.240927T1800Z-240928T0300Z/ Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells- Grant-Blackford-Jay- Including the cities of Gas City, Royal Center, Monon, Logansport, Grissom AFB, Bluffton, Winamac, Hartford City, Francesville, Mexico, Akron, Monticello, Wabash, Medaryville, Huntington, North Manchester, Peru, Portland, Upland, Rochester, Brookston, Dunkirk, Montpelier, Marion, Ossian, and Roanoke 513 AM EDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...A portion of northern Indiana. * WHEN...From 2 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Skip
891 WWUS73 KIWX 271844 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 244 PM EDT Fri Sep 27 2024 INZ013-015-020-022>026-032>034-280300- /O.CON.KIWX.WI.Y.0003.000000T0000Z-240928T0300Z/ Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells- Grant-Blackford-Jay- Including the cities of Medaryville, Roanoke, Gas City, Dunkirk, Rochester, Hartford City, North Manchester, Wabash, Grissom AFB, Marion, Portland, Bluffton, Francesville, Logansport, Monon, Mexico, Huntington, Winamac, Ossian, Montpelier, Peru, Brookston, Monticello, Akron, Royal Center, and Upland 244 PM EDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northeast winds 25 to 30 mph with gusts up to 50 mph. * WHERE...A portion of northern Indiana. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Steinwedel
745 WWUS73 KIWX 280249 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1049 PM EDT Fri Sep 27 2024 INZ013-015-020-022>026-032>034-280400- /O.EXP.KIWX.WI.Y.0003.000000T0000Z-240928T0300Z/ Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells- Grant-Blackford-Jay- Including the cities of Mexico, Huntington, Winamac, Grissom AFB, Medaryville, Monticello, Bluffton, Montpelier, Marion, Hartford City, Ossian, Akron, Dunkirk, Royal Center, Logansport, Gas City, Monon, Peru, Roanoke, Wabash, Rochester, Upland, Francesville, North Manchester, Brookston, and Portland 1049 PM EDT Fri Sep 27 2024 ...WIND ADVISORY WILL EXPIRE AT 11 PM EDT THIS EVENING... Winds have diminished this evening and strong gusty winds are no longer expected. Therefore, the Wind Advisory will be allowed to expire at 11 PM EDT. $$ Skip
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Sep 26, 1:25 PM EDT, 56 minutes earlier. Its key messages:
- Dry today with variable cloudiness and high temperatures in the mid-70s.
- Rain arrives from south to north starting Friday morning. Northeast wind gusts up to 35 mph by the afternoon.
- Scattered showers linger through the weekend.
Area forecast discussion, Sep 26, 1:25 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
125 PM EDT Thu Sep 26 2024
.KEY MESSAGES...
- Dry today with variable cloudiness and high temperatures in
the mid-70s.
- Rain arrives from south to north starting Friday morning.
Northeast wind gusts up to 35 mph by the afternoon.
- Scattered showers linger through the weekend.
&&
.DISCUSSION...
Issued at 311 AM EDT Thu Sep 26 2024
Expansive high pressure is centered over Iowa early this morning.
Mainly clear skies locally, aside from northeast Ohio where abundant
clouds lie along a stationary front that drops south to the Gulf.
High pressure and early-morning radar trends favor dry weather today
but lingering clouds, especially over northwest Ohio and south of US
24 into Indiana are anticipated. Clouds will be associated with a
Tennessee Valley low, which will eventually lift poleward with
Hurricane Helene. With clouds in play, the high temperature forecast
proves somewhat tricky but should be comparable to Wednesday amid
rather neutral temperature advection.
Rain from the dual-lows gradually slips into the forecast from south
to north on Friday. Expect a mainly dry day in Michiana, but rain
should reach the OH-MI line late Friday afternoon. Rain is most wide
spread Friday night and early Saturday morning. Thereafter,
scattered showers will come and go through the weekend. Northeast
wind gusts will be on the rise Friday with gusts of 30 to 35 mph.
(10% chance of wind gusts greater than 45 mph, according to the
National Blend.) There is some concern by neighboring offices that
as Helene deepens today, there could be a need for increased wind
gusts on Friday. This will be monitored over the next 24 hours.
By Monday, an expansive ridge over the western two-thirds of the
CONUS expands its reach to include the Great Lakes. Thus, a
seasonably warm, and perhaps a dry day. The National Blend flipped
back to a wet forecast Monday with a few slower model runs showing
their hand. A cold front looms Tuesday, but because of a ridge over
the Four Corners and a displaced tropical jet, moisture return into
this front is poor which limits the overall rain chance. There is
disagreement with the magnitude and pace of this front, but falling
temperatures through the day, especially near the lake, are
plausible Tuesday. Otherwise, cooler area-wide Wednesday with highs
struggling to reach 70. Temperatures quickly rebound Thursday and
Friday with renewed ridging.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 124 PM EDT Thu Sep 26 2024
An upper low to our south will usher the energy of tropical cyclone
Helene up to the area fairly quickly between today and Friday. As
its ingredients move up here, expect an increase in cloud cover, but
expect it to stay above VFR through this taf period. The area of
rain may approach FWA early tomorrow morning, but the expectation is
that it remains a county or two south of it until the afternoon,
which is just after this taf period. Winds will be the bigger hazard
as they will be able to gust to above 20 kts at both sites as early
as around 12z Friday. FWA may be able to see 35-40 kts gusts during
the afternoon and evening period.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory from 2 PM to 11 PM EDT Friday for INZ013-015-020-
022>027-032>034.
OH...None.
MI...None.
MARINE...None.
&&
DISCUSSION...Brown
AVIATION...RollerHazardous weather outlook, Sep 26, 5:15 AM EDT, 9 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 515 AM EDT Thu Sep 26 2024 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-270915- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI- Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 515 AM EDT Thu Sep 26 2024 /415 AM CDT Thu Sep 26 2024/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Northeast wind gusts of 30 to 35 mph are expected Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-270915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 515 AM EDT Thu Sep 26 2024 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. On Friday, northeast wind gusts increasing to 25 knots with waves building to 3 to 5 feet. A small craft advisory may be needed.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:51 PM EDT | Beach Hazards Statement | IWX | LaPorte | 54 hr |
| Sep 26, 3:51 PM EDT | Small Craft Advisory | IWX | 54 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.